Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 34, NWS Melbourne, FL

May 5, 2025Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 5, 2025, 6:09 PM EDT for Osceola County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2025, 6:09 PM EDT (22:09 UTC)
Expired
May 5, 2025, 6:45 PM EDT
In force
36 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 34 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 2:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

024 
WUUS52 KMLB 052209
SVRMLB
FLC097-052245-
/O.NEW.KMLB.SV.W.0034.250505T2209Z-250505T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
609 PM EDT Mon May 5 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Osceola County in east central Florida...

* Until 645 PM EDT.

* At 609 PM EDT, a severe thunderstorm was located near Holopaw,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holopaw, Harmony, and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2829 8110 2823 8086 2821 8086 2808 8087
      2802 8095 2811 8122
TIME...MOT...LOC 2209Z 291DEG 19KT 2819 8107 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Leahy
1 follow-up statement
460 
WWUS52 KMLB 052227
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
627 PM EDT Mon May 5 2025

FLC097-052245-
/O.CON.KMLB.SV.W.0034.000000T0000Z-250505T2245Z/
Osceola FL-
627 PM EDT Mon May 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN OSCEOLA COUNTY...

At 627 PM EDT, a severe thunderstorm was located near Holopaw, moving
east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holopaw and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2823 8086 2821 8086 2808 8087 2802 8095
      2809 8115 2827 8101
TIME...MOT...LOC 2227Z 291DEG 19KT 2816 8098 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Leahy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM EDT, 3 hours 9 minutes earlier. Its key messages:

  • Issued at 300 PM EDT Mon May 5 2025
  • A Severe Thunderstorm Watch is in effect for all east central Florida counties except Lake County and the nearshore waters through 9 PM.
  • A Marginal to Slight Risk of severe weather exists across much of east central Florida for this afternoon and evening, with the primary storm hazards being damaging wind gusts, large hail, frequent lightning strikes, heavy rainfall, and a low chance for a tornado.
  • A moderate risk for rip currents continues through much of this week.
  • Daily chances for isolated to scattered showers and lightning storms with greater coverage of showers and storms forecast this weekend.
Area forecast discussion, May 5, 3:00 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
300 PM EDT Mon May 5 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 300 PM EDT Mon May 5 2025

- A Severe Thunderstorm Watch is in effect for all east central
  Florida counties except Lake County and the nearshore waters
  through 9 PM.

- A Marginal to Slight Risk of severe weather exists across much
  of east central Florida for this afternoon and evening, with the
  primary storm hazards being damaging wind gusts, large hail,
  frequent lightning strikes, heavy rainfall, and a low chance for
  a tornado.

- A moderate risk for rip currents continues through much of this
  week.

- Daily chances for isolated to scattered showers and lightning
  storms with greater coverage of showers and storms forecast this
  weekend.

&&

.DISCUSSION...
Issued at 300 PM EDT Mon May 5 2025

This Afternoon-Tonight...The east coast sea breeze has developed and
is slowly pushing inland, moving a bit farther inland than
initially anticipated. A stationary boundary continues to be
draped just north of east central Florida, with moisture out ahead
of the boundary being further increased locally due to the
persistent southwest flow. With these boundary conditions, shower
activity is forecast to increase along and behind the sea breeze,
with coverage increasing late this afternoon into the evening
hours. Rain chances increase to 50 to 60 percent across portions
of east central Florida, with the best chances focused south of
the I-4 corridor and closer to the coast.

Scattered cloud coverage this afternoon across east central Florida
has allowed for sufficient daytime heating, with increasing energy
anticipated locally. Model soundings indicate MUCAPE values reaching
1500 to 2000 J/kg this afternoon, with the greatest amount of energy
focused along the coast. Additionally, cool temperatures aloft will
help support storm development, with 500 mb temperatures ranging
from -13 to -11C locally. While model soundings indicate modest
shear, the backing of winds in the lower levels will lead to greater
SRH values along the coast. As mentioned previously, there is also
sufficient lower level moisture across east central Florida as a
result of the stalled boundary to the north of the area as well as
the persistent southwesterly flow advecting moisture. Drier
conditions in the upper and mid levels will support DCAPE values
reaching 900 to 1200 J/kg this afternoon. This environment supports
the development of strong to severe storms across east central
Florida this afternoon into the evening hours, with forcing from
the stalled boundary, the sea breeze, and any additional boundary
collisions being the primary drivers behind storm development.
Timing based on model guidance continues to remain fairly
consistent between 3 PM and 10 PM for the best coverage of showers
and storms. Based on the environment described, storm threats
include frequent lightning strikes, hail up to 1.5 inches in
diameter, damaging wind gusts up to 60 mph (and occasionally to 70
mph), a brief tornado or two along the sea breeze, and heavy
downpours. Rainfall totals of up to 2 inches in some spots cannot
be ruled out, especially anywhere that showers and storms stall.
The Storm Prediction Center has increased the severe weather risk
along the coast, introducing a Slight Risk (2/5) from Cape
Canaveral southward, primarily for the hail threat. The Marginal
Risk (1/5) remains unchanged across much of east central Florida.
Additionally, a Severe Thunderstorm Watch has been issued for all
east central Florida counties except Lake County and the nearshore
waters through 9 PM.

Activity is anticipated to diminish into the late overnight hours
across the peninsula as daytime heating is lost and the environment
becomes worked over. Lingering shower and storm activity will
continue to be possible across the local Atlantic waters, with skies
gradually clearing out overnight and winds becoming southerly at 5
to 10 mph. Lows are forecast to remain in the 60s.

Tuesday-Thursday...A mid-level low situated across the Tennessee
Valley will lift northward towards the Ohio Valley on Tuesday,
swinging northeastward towards New England Wednesday into Thursday. A
weak mid-level ridge builds across the Gulf and towards Florida,
becoming flattened on Thursday as another mid-level low strengthens
across the central U.S. At the surface, the stationary boundary is
forecast to remain just north of east central Florida, with the
moisture boundary remaining draped across the area. A diurnal
convective pattern is anticipated through this time period, with
rain chances increasing each afternoon across east central Florida
as the east coast sea breeze develops and pushes inland. South to
southwest flow will back each afternoon along the coast, becoming
more east-southeast. Rain chances are forecast to remain generally
between 40 to 50 percent each afternoon, and there is a 20 percent
chance for storm development. Lightning strikes, gusty winds, and
heavy downpours will likely be the primary concerns with any storms
that do develop. Activity will diminish each evening into the
overnight hours, with lingering showers and storms possible across
the local Atlantic waters. Temperatures remain near to slightly
above normal over the next several days, with highs in the upper 80s
to low 90s and lows in the mid 60s to low 70s.

Friday-Sunday...The aforementioned mid-level low located across the
central U.S. is forecast to slowly shift southeastward towards the
Florida peninsula, becoming more of a trough as it nears the
peninsula into the weekend. At the surface, the stationary boundary
will get a surge of moisture along and ahead of it thanks to an
additional area of surface low pressure developing along the Gulf,
gradually drifting southward across the Gulf. Additionally, some
persistent southerly flow locally will continue to advect moisture
northward towards the peninsula. Modeled PWATs jump to 1.5 to 1.9
inches across the area. This will result in a persistent wet pattern
through the end of this week and into the weekend. NBM PoP values
continue to run a bit high, so capped at 55 percent due to
uncertainty relative to coverage. Would not be surprised if PoPs
increase slightly as confidence increases over time. There is also a
20 percent chance for storms each day. Activity will potentially
linger into the overnight hours each day across east central Florida
and the local Atlantic waters. Temperatures on Friday remain in the
upper 80s to low 90s, cooling back down into the low to mid 80s
Saturday and Sunday as greater cloud coverage limits daytime
heating. Overnight temperatures generally in the 60s.

&&

.MARINE...
Issued at 300 PM EDT Mon May 5 2025

A Severe Thunderstorm Watch is currently in effect through 9 PM
across the nearshore waters. There is also a Marginal to Slight
risk of severe weather. Any storms that develop may be capable of
lightning strikes, gusty winds in excess of 34 knots, heavy
downpours, locally higher seas near stronger storms, hail, and
brief waterspouts.

A stalled boundary just north of the local Atlantic waters is
anticipated to remain in place over the next several days, providing
plenty of moisture for shower and storm development each day. Rain
chances generally remain between 30 to 50 percent, with a 20 percent
chance for storms. Activity may linger into the overnight hours most
days, though coverage will likely be lower. Outside of showers and
convection, ocean conditions remain generally consistent. Seas are
forecast to remain between 2 to 4 feet through Friday, with
prevailing southerly winds of 10 to 15 knots. Winds near the coast
will back to out of the east-southeast each afternoon as the east
coast sea breeze develops.

&&

.AVIATION...
(18Z TAFs)
Issued at 156 PM EDT Mon May 5 2025

East coast sea breeze has developed and is pushing inland, with a
stalled frontal boundary across northern portions of east central
FL. Increasing shower and storm development forecast through the
remainder of this afternoon and evening along these boundaries,
with the potential for strong to severe storms possible. Greatest
coverage and threat of severe storms will be near to southeast of
the I-4 corridor, and have tempo groups most locations for TSRA
impacts from 19-23Z, but some of these windows may have to be
extended further into the evening.

IFR/MVFR conditions will be possible with any convection, with
main storm threats being strong to locally damaging wind gusts,
large hail, and the potential for a brief tornado along the sea
breeze. Winds will be out of the E/SE up to 10-15 knots behind the
sea breeze, with winds then diminishing and becoming southerly
overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  87  70  87 /  20  20  10  50
MCO  68  92  71  91 /  20  30  10  50
MLB  69  86  71  87 /  30  30  10  40
VRB  68  87  70  87 /  40  30  10  30
LEE  67  91  72  90 /  10  30  10  50
SFB  67  92  70  92 /  20  30  10  50
ORL  69  92  72  92 /  20  30  10  50
FPR  68  87  70  87 /  40  30  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 9 PM EDT this evening for FLZ041-
     045-046-053-058-141-154-159-164-247-254-259-264-347-447-547-
     647-747.

AM...Severe Thunderstorm Watch until 9 PM EDT this evening for AMZ550-
     552-555.

&&

DISCUSSION...Tollefsen
AVIATION...Weitlich

In the hours before

Special weather statement, May 5, 5:35 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
535 PM EDT Mon May 5 2025

FLZ053-052200-
Osceola FL-
535 PM EDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSCEOLA COUNTY
THROUGH 600 PM EDT...

At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saint Cloud, East Lake Toho, Narcoossee, Austin Tindall Park, and
Alligator Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Florida.

&&

LAT...LON 2835 8132 2835 8108 2819 8110 2824 8133
TIME...MOT...LOC 2135Z 275DEG 17KT 2828 8125

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Leahy
Local storm report, May 5, 5:52 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
552 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Hail             2 SW Apopka             28.67N 81.53W
05/05/2025  E1.00 Inch       Orange             FL   Public

            Received picture on social media of hail
            around 1 inch. Time and location estimated
            via radar.

&&

REH
Local storm report, May 5, 5:54 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
554 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Hail             1 NNE Stevens Park      27.62N 80.44W
05/05/2025  E0.75 Inch       Indian River       FL   Public

            Delayed Report: Public reported penny sized
            hail near Glendale Elementary School in
            Indian River county. Time estimated via
            radar.

&&

ZL
Special weather statement, May 5, 5:54 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
554 PM EDT Mon May 5 2025

FLZ053-052230-
Osceola FL-
554 PM EDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSCEOLA COUNTY
THROUGH 630 PM EDT...

At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Narcoossee, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Holopaw, Harmony, Alligator Lake, and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Florida.

&&

LAT...LON 2819 8123 2829 8121 2829 8097 2810 8102
TIME...MOT...LOC 2154Z 288DEG 15KT 2823 8116

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, May 5, 6:05 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
605 PM EDT Mon May 5 2025

FLZ447-052230-
Northern Brevard Barrier Islands FL-
605 PM EDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BREVARD COUNTY
THROUGH 630 PM EDT...

At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island Wildlife Refuge, or near Playalinda Beach, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Playalinda Beach, Merritt Island Wildlife Refuge, and Klondike Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Florida.

&&

LAT...LON 2858 8076 2869 8081 2876 8066 2860 8055
TIME...MOT...LOC 2204Z 246DEG 10KT 2867 8070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Leahy
Local storm report, May 5, 6:06 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
606 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             2 ENE Alligator Lake    28.23N 81.18W
05/05/2025  E0.50 Inch       Osceola            FL   Emergency Mngr

            Emergency manager reports hail over pea size
            in St. Cloud on the 2400 block of
            Mockingbird Ave.

&&

REH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:27 AM EDTSpecial Marine WarningMLB63 min
May 5, 10:28 AM EDTSpecial Marine WarningMLB92 min
May 5, 2:14 PM EDTSpecial Weather StatementMLBIndian River31 min
May 5, 2:22 PM EDTSpecial Marine WarningMLB38 min
May 5, 2:22 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River23 min
May 5, 3:32 PM EDTSpecial Weather StatementMLBIndian River28 min
May 5, 3:37 PM EDTSevere Thunderstorm WarningMLBIndian River38 min
May 5, 3:51 PM EDTSpecial Weather StatementMLBMartin39 min
May 5, 3:53 PM EDTSpecial Marine WarningMLB52 min
May 5, 4:12 PM EDTSpecial Weather StatementMLBIndian River33 min
May 5, 4:19 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie41 min
May 5, 4:25 PM EDTSpecial Weather StatementMLBSeminole35 min
May 5, 4:28 PM EDTSpecial Weather StatementMLBOrange32 min
May 5, 4:39 PM EDTSpecial Marine WarningMLB66 min
May 5, 4:53 PM EDTSpecial Marine WarningMLB43 min
May 5, 4:57 PM EDTSpecial Weather StatementMLBSeminole63 min
May 5, 4:57 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie30 min
May 5, 5:05 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia26 min
May 5, 5:27 PM EDTSpecial Weather StatementMLBSaint Lucie33 min
May 5, 5:35 PM EDTSpecial Weather StatementMLBOsceola25 min
May 5, 5:38 PM EDTSpecial Marine WarningMLB28 min
May 5, 5:54 PM EDTSpecial Weather StatementMLBOsceola36 min
May 5, 6:05 PM EDTSpecial Marine WarningMLB39 min
May 5, 6:05 PM EDTSpecial Weather StatementMLBBrevard25 min
May 5, 6:12 PM EDTSpecial Weather StatementMLBVolusia33 min
May 5, 6:13 PM EDTSpecial Marine WarningMLB32 min
May 5, 6:20 PM EDTSpecial Weather StatementMLBOsceola25 min
May 5, 6:38 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola52 min
May 5, 6:51 PM EDTSpecial Weather StatementMLBSaint Lucie24 min
May 5, 6:52 PM EDTSpecial Marine WarningMLB38 min
May 5, 6:53 PM EDTSpecial Weather StatementMLBIndian River37 min
May 5, 6:54 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Osceola25 min
May 5, 7:09 PM EDTSpecial Marine WarningMLB107 min
May 5, 7:15 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River, Osceola32 min
May 5, 7:56 PM EDTSpecial Weather StatementMLBSaint Lucie34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.